October 2005
S M T W T F S
« Sep   Nov »
 1
2345678
9101112131415
16171819202122
23242526272829
3031  

About

I am The Cyberwolfe and these are my ramblings. All original content is protected under a Creative Commons license - always ask first.
Creative Commons License

Ask my doctor about what?

Is anyone else getting sick of all these bullshit commercials about drugs lately? Not illegal drugs, I’m talking about prescription medications here.

The pharmecuetical companies have apparently decided that it isn’t enough to send out announcements to all the physicians in the phone book – they now find it necessary to advertise directly to the end-user with print and tv ads. This strikes me as wrong in a number of ways.

It seems to me these companies should be spending those millions of advertising dollars on something more important – like more research to iron out all those pesky little side-effects such as liver problems, internal bleeding and death.

That’s right, I have distinctly heard “death” referred to as a possible side-effect of a drug on a commercial. If possibilities such as these are important enough to mention in the ad, how the frell did it get past the FDA?

Write your representative – link is to the right. Don’t bother writing to the FCC – the current chairman was appointed by Bush. I’d say that puts the chances of him telling big business “no” at pretty slim.

One reply to “Ask my doctor about what?”

  1. Graumagus Says:

    Dude, lay off the Bush bashing in this case. This crap has been going on since the mid 1990’s, at least. As annoying as the commercials are, the drug companies have the right to buy air time as long as the commercial isn’t fraudulent.

    Back when Clinton was in office I remember seeing an ad for a vaginal yeast infection pill that listed possible kidney failure as a side effect.

    Now I’ve never had a vaginal yeast infection (obviously) but I think if my kidneys shutting down is a possibility, I’d keep using the damn cream….

    I’m still waiting for the commercial that lists spontaneous combustion as a possible side effect :)